MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH EVOLUTION QUICK INSERTER/DISTRACTOR (SQUID); FORCEPS

OBERDORF SYNTHES PRODUKTIONS GMBH EVOLUTION QUICK INSERTER/DISTRACTOR (SQUID); FORCEPS
Catalog Number 03.815.030
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.A review of the device history records has been requested.Device was used for treatment, not diagnosis.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that during a in- house product demonstration: alif presentation in the office demonstrating the squid, while practicing putting it together the following was observed: the 03.815.030 (silver rail with green handle) would slide over the 03.815.029 evol squid assemb/disassemb tool (black three piece) however this would remove slices of the black rail and make a carving noise while sliding the inserter over it.This report is for two (2) device.This report is 2 of 2 for (b)(4).
 
Event or Problem Description
This report is 2 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: a device history record (dhr) review was conducted: part: 03.815.030, lot: 9789899, manufacturing site: hägendorf, release to warehouse date: 12.May.2016.The device history record shows this lot of (b)(4) pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.H3, h6: a product investigation was conducted.Yes, the received condition agrees with the complaint description.Yes, the complaint can be replicated with the returned device.No, a design defect or deficiency did not contribute to the complaint condition.Received condition of device: customer returned 4 parts.Evolsquid synthes quick insert+distract art.No.: 03.815.030: both returned instruments are in a sound condition and show normal signs of usage.Evolsquid assemb / disassemb tool art.No.: 03.815.029: the two ppsu tools are as the other two instruments in a sound condition.On the surfaces where the inserter and distractor instrument glides, are grinding marks visible.The returned instruments show visible traces of wear which could potentially be the cause of the observed slices on the a-d tool.According to our important information ifu (b)(4) damaged and excessively worn devices should not be used anymore.Therefore, it can be stated that the black ppsu slices would not be pushed into the wound with the cage.H11 corrected data: b4, g4: the incorrect date was inadvertently utilized in initial medwatch.The correct date is october 17, 2018.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EVOLUTION QUICK INSERTER/DISTRACTOR (SQUID)
Common Device Name
FORCEPS
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8107559
Report Number8030965-2018-58499
Device Sequence Number1997358
Product Code HTD
UDI-Device Identifier07611819534841
UDI-Public(01)07611819534841
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.815.030
Device Lot Number9789899
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2018
Initial Date Received by Manufacturer 11/08/2018
Supplement Date Received by Manufacturer12/04/2018
11/22/2018
01/16/2019
Initial Report FDA Received Date11/27/2018
Supplement Report FDA Received Date12/12/2018
12/13/2018
01/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1